Alert archive / Nevada / Freeze Warnings in 2015
Freeze Warning 2, NWS Las Vegas, NV
NWS Las Vegas, NV issued this freeze warning at Nov 4, 2015, 3:43 AM PST for Clark County, Nye County, Nevada; Mohave County, Arizona. It took effect at Nov 4, 2015, 10:00 PM PST. It was in force for 10 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 4, 2015, 3:43 AM PST (11:43 UTC)
- In effect from
- Nov 4, 2015, 10:00 PM PST
- Expired
- Nov 5, 2015, 8:00 AM PST
- In force
- 10 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Clark County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 107 km from the middle of the area, began a volume at 11:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 5, 2:00 AM PST | SNOW 6 | 7 N I-40 At Fort Rock, AZ | DIAMOND M RANCH CO-OP OBSERVER MEASURED 6.0 INCHES OF SNOW BETWEEN 11 AM AND 2 AM AT AN ELEVATION OF 5492 FEET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 11.7 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2524 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
138 WWUS75 KVEF 041143 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 343 AM PST WED NOV 4 2015 AZZ001-003-NVZ017-041500- /O.NEW.KVEF.FZ.W.0002.151105T0600Z-151105T1600Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS- WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBELL... WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS... VALENTINE...WIKIEUP...YUCCA...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY 343 AM PST WED NOV 4 2015 /443 AM MST WED NOV 4 2015/ ...FREEZE WARNING IN EFFECT FROM 10 PM PST /11 PM MST/ THIS EVENING TO 8 AM PST /9 AM MST/ THURSDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM PST /11 PM MST/ THIS EVENING TO 8 AM PST /9 AM MST/ THURSDAY FOR MOHAVE COUNTY IN ARIZONA...WESTERN CLARK COUNTY AND SOUTHERN NYE COUNTY IN NEVADA. * EXPECTED TEMPERATURES: 24 TO 34 DEGREES * GREATEST IMPACT AREAS: NORTHWEST DESERTS AND NORTHWEST PLATEAU OF ARIZONA...INCLUDING KINGMAN...PEACH SPRINGS...AND COLORADO CITY...AS WELL AS PAHRUMP IN SOUTHERN NYE COUNTY NEVADA. * WINDS: NORTHWEST WINDS AROUND 10 MILES PER HOUR FOR SOUTHERN NYE AND WESTERN CLARK COUNTIES...LIGHT AND VARIABLE FOR MOHAVE COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ520-041500- /O.CON.KVEF.FZ.W.0001.000000T0000Z-151104T1500Z/ OWENS VALLEY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE... OLANCHA 343 AM PST WED NOV 4 2015 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING FOR THE OWENS VALLEY. * EXPECTED TEMPERATURES: 28 TO 34 DEGREES. IF SKIES CLEAR IN THE EVENING TEMPERATURES COULD BE COLDER...BUT IF IT REMAINS CLOUDY TEMPERATURES COULD HOVER SLIGHTLY ABOVE FREEZING. * GREATEST IMPACT AREAS: NORTHERN OWENS VALLEY...ESPECIALLY NEAR BISHOP. * WINDS: WINDS WILL BE LIGHT AND OUT OF THE NORTHWEST. * ADDITIONAL INFORMATION: EVEN COLDER TEMPERATURES ARE EXPECTED TONIGHT WITH LOWS FALLING INTO THE TWENTIES. PREPARE NOW FOR SUB-FREEZING LOW TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ STEELE
3 follow-up statements
077 WWUS75 KVEF 041455 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 655 AM PST WED NOV 4 2015 CAZ520-041600- /O.EXP.KVEF.FZ.W.0001.000000T0000Z-151104T1500Z/ OWENS VALLEY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE... OLANCHA 655 AM PST WED NOV 4 2015 ...FREEZE WARNING WILL EXPIRE AT 7 AM PST THIS MORNING... THE FREEZE WARNING FOR THE OWENS VALLEY WILL EXPIRE AT 7 AM PST THIS MORNING. CLOUDS MOVED BACK INTO THE OWENS VALLEY AND STOPPED TEMPERATURES FROM DROPPING EARLY THIS MORNING. TEMPERATURES ARE EXPECTING TO REMAIN ABOVE FREEZING FOR THE REMAINDER OF THE DAY. FREEZING TEMPERATURES ARE EXPECTED TONIGHT. $$ AZZ001-003-NVZ017-050600- /O.CON.KVEF.FZ.W.0002.151105T0600Z-151105T1600Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS- WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBELL... WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS... VALENTINE...WIKIEUP...YUCCA...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY 655 AM PST WED NOV 4 2015 /755 AM MST WED NOV 4 2015/ ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM PST /11 PM MST/ THIS EVENING TO 8 AM PST /9 AM MST/ THURSDAY... A FREEZE WARNING REMAINS IN EFFECT FOR THE NORTHWEST DESERTS AND NORTHWEST PLATEAU OF ARIZONA AND WESTERN CLARK AND SOUTHERN NYE COUNTIES IN NEVADA FROM 10 PM PST /11 PM MST/ THIS EVENING TO 8 AM PST /9 AM MST/ THURSDAY. * EXPECTED TEMPERATURES: 24 TO 34 DEGREES * GREATEST IMPACT AREAS: NORTHWEST DESERTS AND NORTHWEST PLATEAU OF ARIZONA...INCLUDING KINGMAN...PEACH SPRINGS...AND COLORADO CITY...AS WELL AS PAHRUMP IN SOUTHERN NYE COUNTY NEVADA. * WINDS: NORTHWEST WINDS AROUND 10 MILES PER HOUR FOR SOUTHERN NYE AND WESTERN CLARK COUNTIES...LIGHT AND VARIABLE FOR MOHAVE COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
141 WWUS75 KVEF 050605 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1005 PM PST WED NOV 4 2015 AZZ001-003-NVZ017-051600- /O.CON.KVEF.FZ.W.0002.000000T0000Z-151105T1600Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS- WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBELL... WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS... VALENTINE...WIKIEUP...YUCCA...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY 1005 PM PST WED NOV 4 2015 /1105 PM MST WED NOV 4 2015/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST /9 AM MST/ THURSDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST /9 AM MST/ THURSDAY. * EXPECTED TEMPERATURES: 24 TO 34 DEGREES * GREATEST IMPACT AREAS: NORTHWEST DESERTS AND NORTHWEST PLATEAU OF ARIZONA...INCLUDING KINGMAN...PEACH SPRINGS...AND COLORADO CITY...AS WELL AS PAHRUMP IN SOUTHERN NYE COUNTY NEVADA. * WINDS: NORTHWEST WINDS AROUND 10 MILES PER HOUR FOR SOUTHERN NYE AND WESTERN CLARK COUNTIES...LIGHT AND VARIABLE FOR MOHAVE COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
343 WWUS75 KVEF 051544 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 744 AM PST THU NOV 5 2015 AZZ001-003-NVZ017-051645- /O.EXP.KVEF.FZ.W.0002.000000T0000Z-151105T1600Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS- WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBELL... WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS... VALENTINE...WIKIEUP...YUCCA...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY 744 AM PST THU NOV 5 2015 /844 AM MST THU NOV 5 2015/ ...FREEZE WARNING WILL EXPIRE AT 8 AM PST /9 AM MST/ THIS MORNING... THE FREEZE WARNING FOR SOUTHERN NYE COUNTY...WESTERN CLARK COUNTY...AND MOST OF MOHAVE COUNTY WILL EXPIRE AT 8 AM PST /9 AM MST/ THIS MORNING. TEMPERATURES HAD BEGUN TO RISE THIS MORNING...SO THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE. $$ MORGAN
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this freeze warning went out at Nov 3, 6:45 PM PST, 8 hours 58 minutes earlier.
Area forecast discussion, Nov 3, 6:45 PM PST, 8 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 645 PM PST TUE NOV 3 2015 .SYNOPSIS...COOL AND UNSETTLED WEATHER WILL CONTINUE THROUGH WEDNESDAY. RAIN AND MOUNTAIN SNOW WILL BE POSSIBLE ACROSS MUCH OF THE AREA...WITH ACCUMULATING SNOWFALL LIKELY ABOVE 5500 FEET. DRY CONDITIONS WILL RETURN THURSDAY...WITH TEMPERATURES SLOWLY RISING TO NEAR NORMAL OVER THE WEEKEND. && .UPDATE...MADE SOME MINOR TWEAKS TO THE GRIDS THIS EVENING TO BETTER REFLECT CURRENT SKY CONDITIONS AND PRECIPITAITON TRENDS. REMOVED POPS FROM THE LAS VEGAS VALLEY UNTIL AFTER 10 PM THOUGH REALLY BETTER CHANCES WILL NOT ARRIVE UNTIL AFTER SUNRISE TOMORROW. A BAND OF CONCENTRATED RAIN AND MOUNTAIN SNOW IS STILL EXPECTED TO DEVELOP ACROSS CENTRAL/NORTHERN LINCOLN COUNTY THIS EVENING AND PERSIST MUCH OF THE NIGHT. CURRENT WINTER WEATHER HEADLINES LOOK GOOD FOR LINCOLN COUNTY AND THE MOUNTAINS OF CLARK COUNTY. -OUTLER- && .DISCUSSION...SATELLITE AND AREA RADARS SHOW SHOWERS OVER THE MOUNTAINS OF INYO AND CLARK COUNTIES WITH LESSER COVERAGE ELSEWHERE. WATER VAPOR LOOP SHOWED UPPER LOW MOVING SLOWLY OVER SOUTHERN CALIFORNIA WITH ANOTHER SHOT OF COLD AIR AND VORTICITY NOTED OVER OREGON. THIS WAVE WILL DIG SOUTH TO NEAR THE CA/NV BORDER WEDNESDAY AND TRIGGER MORE SHOWERS OVER OUR AREA...ESPECIALLY OVER LINCOLN COUNTY IN THE MORNING AND CLARK...MOHAVE...AND EASTERN SAN BERNARDINO COUNTIES IN THE AFTERNOON AND EVENING. THE EXTRA SHOT OF COLD AIR WILL DROP SNOW LEVELS...SO THE WINTER WEATHER ADVISORY FOR AREAS ABOVE 5500 FEET IN LINCOLN AND CLARK COUNTIES LOOKS GOOD. THE WAVE WILL THEN EXIT TO THE EAST WEDNESDAY NIGHT...WITH A PERIOD OF DRY WEATHER EXPECTED BEHIND IT. THE NEXT STORM OF INTEREST IS FORECAST TO REACH THE WEST COAST MONDAY...BRINGING INCREASING WINDS TO MUCH OF OUR AREA MONDAY AND A CHANCE OF SHOWERS MAINLY FOR AREAS NORTH OF LAS VEGAS ON TUESDAY. TOMORROW WILL LIKELY BE THE COLDEST DAY FOR MOST AREAS UNDER CLOUDY SKIES WITH SHOWERS...FOLLOWED BY A GRADUAL WARMING TREND THURSDAY THROUGH SUNDAY WHICH WILL BRING TEMPERATURES BACK TO NEAR NORMAL. && .AVIATION...FOR MCCARRAN...WINDS WILL MAINLY BE UNDER 8 KTS AND FAVOR TYPICAL DIURNAL DIRECTIONAL TRENDS THROUGH WEDNESDAY AFTERNOON. ERRATIC WIND SHIFTS AND GUSTS TO 15-20 KTS ARE POSSIBLE IN AND NEAR ANY SHRA. THERE IS A SMALL POSSIBILITY OF A SHRA THIS EVENING BUT CONFIDENCE IS TOO LOW TO CARRY ANYTHING MORE THAN A VCSH. SHRA ARE POSSIBLE ON WEDNESDAY AFTER 14Z AND ENDING AROUND 01Z THURSDAY. LOW FREEZING LEVELS WILL MAKE GS POSSIBLE WITH ANY HEAVIER ACTIVITY. CIGS COULD LOWER TO AROUND 5K FEET IN ANY SHRA WITH FEW- SCT BASES AS LOW AS 3K FEET. MOUNTAIN OBSCURATIONS ARE A POSSIBILITY AT TIMES THROUGH EARLY WEDNESDAY EVENING. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...WINDS WILL MAINLY BE UNDER 10 KTS AND FAVOR TYPICAL DIURNAL DIRECTIONAL TRENDS THROUGH WEDNESDAY AFTERNOON. ERRATIC WIND SHIFTS AND GUSTS TO 15-20 KTS ARE POSSIBLE IN AND NEAR ANY SHRA. THERE IS A SMALL POSSIBILITY OF SHRA AROUND TONIGHT MAINLY FROM A KDAG-KLAS-KIGM LINE ON NORTH BUT WILL KEEP TAFS AS VCSH DUE TO LOW CONFIDENCE IN TIMING AND EVEN POTENTIAL FOR SHRA TO OCCUR. SHRA ARE POSSIBLE ON WEDNESDAY MAINLY AFTER 14Z AND ENDING AROUND 01Z THURSDAY. LOW FREEZING LEVELS WILL MAKE GS POSSIBLE WITH ANY HEAVIER ACTIVITY. CIGS COULD LOWER TO AROUND 5K FEET IN ANY SHRA WITH FEW- SCT BASES AS LOW AS 3K FEET. MOUNTAIN OBSCURATIONS ARE A POSSIBILITY AT TIMES THROUGH EARLY WEDNESDAY EVENING. && .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && MORGAN FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Nearby
Freeze Warnings in Nevada, 2015Freeze Warnings in Arizona, 2015Every freeze warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.